Alert archive / Oklahoma / Tornado Warnings in 2009

Tornado Warning 25, NWS Norman, OK

April 26, 2009Garfield County, Grant County, Oklahoma

NWS Norman, OK issued this tornado warning at Apr 26, 2009, 1:39 AM CDT for Garfield County, Grant County, Oklahoma. It was in force for 66 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 26, 2009, 1:39 AM CDT (06:39 UTC)
Expired
Apr 26, 2009, 2:45 AM CDT
In force
66 min
Issued by
NWS Norman, OK
Area
Storm-based polygon

Counties Garfield County, OK, Grant County, OK

The radar

The Vance AFB radar (KVNX), 39 km from the middle of the area, began a volume at 06:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 26, 2:13 AM CDTTSTM WND GST 652 W Kremlin, OK
Apr 26, 2:42 AM CDTHAIL 4.251 N Lamont, OKRELAYED BY KWTV
Apr 26, 2:48 AM CDTHAIL 1Lamont, OKRELAYED BY BLACKWELL EM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 25, 10:39 PM CDTTornado WatchSPC4 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 6.7 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2009-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1154 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2009-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1154 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
1359 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.7
Supercell composite
9.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KOUN 260639
TOROUN
OKC047-053-260745-
/O.NEW.KOUN.TO.W.0025.090426T0639Z-090426T0745Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORMAN OK
139 AM CDT SUN APR 26 2009

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN GARFIELD COUNTY IN NORTHERN OKLAHOMA...
  EASTERN GRANT COUNTY IN NORTHERN OKLAHOMA...

* UNTIL 245 AM CDT

* AT 139 AM CDT...DOPPLER RADAR AND STORM SPOTTERS OBSERVED A TORNADO
  2 MILES SOUTHWEST OF KREMLIN...MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IN THE WARNING INCLUDE HUNTER...JEFFERSON...KREMLIN...
  LAMONT AND POND CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. LEAVE MOBILE HOMES AND VEHICLES. IF POSSIBLE...MOVE
TO A BASEMENT OR STORM SHELTER. OTHERWISE MOVE TO AN INTERIOR ROOM OR
HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS AND OUTSIDE
WALLS.

&&

LAT...LON 3694 9758 3661 9748 3647 9784 3655 9800
TIME...MOT...LOC 0639Z 223DEG 23KT 3653 9786

$$
6 follow-up statements
000 
WWUS54 KOUN 260643
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
143 AM CDT SUN APR 26 2009

OKC047-053-260745-
/O.CON.KOUN.TO.W.0025.000000T0000Z-090426T0745Z/
GARFIELD OK-GRANT OK-
143 AM CDT SUN APR 26 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 AM CDT FOR EASTERN
GRANT AND NORTHERN GARFIELD COUNTIES...

AT 144 AM CDT...A LARGE... VIOLENT TORNADO WAS LOCATED NEAR
KREMLIN...MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IN THE WARNING INCLUDE HUNTER...JEFFERSON...KREMLIN...
  LAMONT AND POND CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. IF YOU
ARE IN THE PATH OF THIS LARGE AND DESTRUCTIVE TORNADO... TAKE COVER
IMMEDIATELY. A BASEMENT OR STORM SHELTER IS BEST. OTHERWISE...TAKE
COVER IN AN INTERIOR CLOSET OR BATHROOM AWAY FROM OUTSIDE WALLS AND
WINDOWS. COVER YOUR HEAD WITH PILLOWS AND BLANKETS.

&&

LAT...LON 3694 9758 3661 9748 3647 9784 3655 9800
TIME...MOT...LOC 0644Z 220DEG 23KT 3656 9784

$$
000 
WWUS54 KOUN 260654
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
154 AM CDT SUN APR 26 2009

OKC047-053-260745-
/O.CON.KOUN.TO.W.0025.000000T0000Z-090426T0745Z/
GARFIELD OK-GRANT OK-
154 AM CDT SUN APR 26 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 AM CDT FOR EASTERN
GRANT AND NORTHERN GARFIELD COUNTIES...

AT 154 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO JUST NORTH OF 
KREMLIN...MOVING NORTHEAST AT 20 MPH.  THE LARGE TORNADO REPORTED 
EARLIER HAS LIFTED...BUT ADDITIONAL TORNADOES MAY FORM AT ANYTIME.

* LOCATIONS IN THE WARNING INCLUDE HUNTER...JEFFERSON...KREMLIN...
  LAMONT AND POND CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORNADOES ARE ESPECIALLY DANGEROUS AT NIGHT BECAUSE THEY ARE HARD TO
SEE. TAKE COVER NOW. IF A BASEMENT IS NOT AVAILABLE...MOVE TO AN
INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. LEAVE MOBILE HOMES AND
VEHICLES FOR REINFORCED SHELTER. STAY AWAY FROM WINDOWS.

&&

LAT...LON 3651 9781 3658 9797 3694 9758 3661 9748
TIME...MOT...LOC 0654Z 224DEG 17KT 3656 9782

$$
000 
WWUS54 KOUN 260704
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
204 AM CDT SUN APR 26 2009

OKC047-053-260745-
/O.CON.KOUN.TO.W.0025.000000T0000Z-090426T0745Z/
GARFIELD OK-GRANT OK-
204 AM CDT SUN APR 26 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 AM CDT FOR EASTERN
GRANT AND NORTHERN GARFIELD COUNTIES...

AT 204 AM CDT...A TORNADO WAS DETECTED BY DOPPLER RADAR 4 MILES
SOUTHEAST OF POND CREEK...MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IN THE WARNING INCLUDE HUNTER...JEFFERSON...KREMLIN...
  LAMONT AND POND CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORNADOES ARE ESPECIALLY DANGEROUS AT NIGHT BECAUSE THEY ARE HARD TO
SEE. TAKE COVER NOW. IF A BASEMENT IS NOT AVAILABLE...MOVE TO AN
INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. LEAVE MOBILE HOMES AND
VEHICLES FOR REINFORCED SHELTER. STAY AWAY FROM WINDOWS.

&&

LAT...LON 3651 9781 3658 9797 3694 9758 3661 9748
TIME...MOT...LOC 0704Z 224DEG 17KT 3661 9777

$$
000 
WWUS54 KOUN 260712
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
212 AM CDT SUN APR 26 2009

OKC047-053-260745-
/O.CON.KOUN.TO.W.0025.000000T0000Z-090426T0745Z/
GARFIELD OK-GRANT OK-
212 AM CDT SUN APR 26 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 AM CDT FOR EASTERN
GRANT AND NORTHERN GARFIELD COUNTIES...

AT 212 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 5 MILES SOUTHEAST
OF POND CREEK...MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IN THE WARNING INCLUDE HUNTER...JEFFERSON...KREMLIN...
  LAMONT AND POND CREEK.

LAT...LON 3651 9781 3658 9797 3694 9758 3661 9748
TIME...MOT...LOC 0712Z 224DEG 17KT 3662 9774

$$
000 
WWUS54 KOUN 260719
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
219 AM CDT SUN APR 26 2009

OKC047-053-260745-
/O.CON.KOUN.TO.W.0025.000000T0000Z-090426T0745Z/
GARFIELD OK-GRANT OK-
219 AM CDT SUN APR 26 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 AM CDT FOR CENTRAL
GRANT AND NORTHERN GARFIELD COUNTIES...

AT 219 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES NORTH OF 
HUNTER OR ABOUT 5 MILES EAST OF POND CREEK...MOVING NORTHEAST AT 20 
MPH.

* LOCATIONS IN THE WARNING INCLUDE HUNTER...KREMLIN...LAMONT AND POND
  CREEK.

LAT...LON 3653 9781 3656 9789 3658 9794 3691 9758
      3661 9751
TIME...MOT...LOC 0719Z 222DEG 16KT 3666 9768

$$
000 
WWUS54 KOUN 260726
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
226 AM CDT SUN APR 26 2009

OKC047-053-260745-
/O.CON.KOUN.TO.W.0025.000000T0000Z-090426T0745Z/
GARFIELD OK-GRANT OK-
226 AM CDT SUN APR 26 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 AM CDT FOR CENTRAL
GRANT AND NORTHERN GARFIELD COUNTIES...

AT 224 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES EAST OF 
POND CREEK...MOVING NORTHEAST AT 20 MPH.  THIS STORM WAS BECOMING 
BETTER ORGANIZED AND THE POTENTIAL FOR ADDITIONAL TORNADOES IS 
INCREASING.

* LOCATIONS IN THE WARNING INCLUDE LAMONT AND POND CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO A TORNADO THREAT... THIS STORM LIKELY CONTAINS
DAMAGING HAIL TO THE SIZE OF BASEBALLS OR LARGER.

A TORNADO MAY FORM AT ANYTIME. TAKE COVER NOW. ABANDON MOBILE HOMES
AND VEHICLES. IF POSSIBLE... MOVE TO A BASEMENT OR STORM SHELTER.
OTHERWISE... MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR.
STAY AWAY FROM WINDOWS.

&&

LAT...LON 3655 9775 3658 9783 3661 9786 3691 9758
      3661 9751
TIME...MOT...LOC 0724Z 222DEG 16KT 3666 9769

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Apr 25, 11:51 PM CDT, 1 hour 48 minutes earlier.

Area forecast discussion, Apr 25, 11:51 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1151 PM CDT SAT APR 25 2009

.AVIATION...
06Z TAFS... STORMS CURRENTLY LINGERING OVER N OK WILL AFFECT ONLY
THE KPNC AREA NEXT FEW HRS... THEN SHOULD MOVE OUT AS IMPULSE SEEN
ON SATELLITE MOVES E ACROSS OK. LOW CLOUDS WILL BE A BIT SLOWER TO
MOVE BACK INTO TAF SITES OVERNIGHT AND THEN SHOULD LIFT/BREAK ON
SUNDAY... FAIRLY SIMILAR TO TODAY... BEFORE COMING BACK IN SUN
NIGHT. AGAIN WILL FOCUS ON EXPECTED PREVAILING CONDITIONS AND
LIMIT USE OF TEMPO/PROB30 ALTHOUGH STRONG STORMS AGAIN MAY WELL
BECOME NUMEROUS AT SOME POINT BY SUNDAY AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 622 PM CDT SAT APR 25 2009/

AVIATION...
STATIONARY FRONT FORECAST TO LIFT SLOWLY N THIS EVENING TO BRING
KGAG AND KWWR BACK INTO WARM SECTOR AND GUSTY S/SSE WINDS BY 09Z.
T-STORMS WILL REMAIN WIDESPREAD AND STRONG THIS EVENING BEFORE
DECREASING IN NUMBER/INTENSITY LATER TONIGHT. CIG/VSBY DROPPING
MOST AREAS LATER TONIGHT THEN IMPROVING DURING DAY SUNDAY. STORMS
LIKELY TO BECOME NUMEROUS AGAIN ALL AREAS SUNDAY... PERHAPS
INCREASING AS EARLY AS LATE TONIGHT. TO KEEP IT SIMPLE WE HAVE
INCLUDED VCTS IN MOST TAFS AND HAVE LIMITED TEMPO GROUPS TO THE
FIRST 4 HRS.

PREV DISCUSSION... /ISSUED 245 PM CDT SAT APR 25 2009/

DISCUSSION...
STATIONARY FRONT...EXTENDING FROM JUST SOUTH OF ANTELOPE HILLS OF
NORTHWEST ROGER MILLS COUNTY...NORTHEAST TO NEAR CHEROKEE...WILL
BE FOCUS FOR STRONG/SEVERE STORMS THROUGH THE EVENING. THIS FRONT
EXPECTED TO LIFT NORTHWARD THIS EVENING...SO LOCATIONS THAT ARE
NOW WELL NORTH OF FRONT ARE STILL UNDER SEVERE WEATHER THREAT
LATER THIS EVENING AS FRONT LIFTS NORTH. BASED ON SATELLITE/RADAR
- TRIPLE POINT TRYING TO SET UP NEAR CLARENDON TEXAS. INITIATION THIS
AFTERNOON WILL LIKELY BE IN SEVERAL SPOTS...FROM SOUTHERN KANSAS
DOWN THE FRONT...AND ALSO NEAR TRIPLE POINT. CURRENTLY...MOST OF
THE CONVERGENCE IS ALONG COLD FRONT...BUT EXPECTED TO INCREASE
ALONG DRY LINE OVER THE NEXT COUPLE OF HOURS.

AS FAR AS SUNDAY GOES...SOMEWHAT DEPENDENT ON WHAT HAPPENS TO
TONIGHT AND WHICH MODEL YOU PREFER. GFS LOOKS A LITTLE MORE
VOLATILE WHILE THE NAM APPEARS TO HAVE WEAKER CAP WITH STRONG
LARGE SCALE LIFT...WHICH WOULD LEAD TO A LOT OF STORMS AND
POSSIBLY LARGE THUNDERSTORMS CLUSTERS...AS OPPOSED TO MORE
DISCRETE STORMS. HOWEVER...LCLS WILL BE LOW AND LOWER/DEEP SHEAR
IMPRESSIVE ON BOTH MODELS...SO SEVERE WEATHER THREAT APPEARS
SIGNIFICANT.

WITH WESTERN TROUGH AND FRONTAL BOUNDARY MAKING PASSES AT
REGION... DAY TO DAY CHANCES FOR STRONG-SEVERE WEATHER WILL
CONTINUE THROUGH MUCH OF THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  67  76  63  72 /  40  60  70  60
HOBART OK         63  78  62  77 /  80  60  50  40
WICHITA FALLS TX  69  79  67  78 /  40  50  60  60
GAGE OK           53  78  56  70 /  40  60  40  20
PONCA CITY OK     63  76  64  68 /  80  60  80  50
DURANT OK         67  77  67  76 /  20  20  60  70

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

24/09/24
Hazardous weather outlook, Apr 25, 2:05 PM CDT, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
205 PM CDT SAT APR 25 2009

OKZ004>048-050>052-TXZ083>090-261000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
205 PM CDT SAT APR 25 2009

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS... WITH A SLIGHT
RISK SURROUNDING THE MODERATE RISK.

LOCATION...
THE MODERATE RISK AREA IS TO THE WEST OF A LINE FROM BLACKWELL AND
KINGFISHER... TO LAWTON OKLAHOMA... TO VERNON AND GOODLETT TEXAS...
AND THEN EAST OF A BUFFALO TO ARNETT OKLAHOMA LINE. THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS SURROUNDING THE MODERATE RISK
AREA TO THE WEST OF A LINE FROM STILLWATER TO OKLAHOMA CITY TO
WICHITA FALLS AND ARCHER CITY TEXAS... AND INCLUDING FAR NORTHWEST
OKLAHOMA.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE THROUGH 1 AM.

IMPACTS...
THE PRIMARY SEVERE WEATHER CONCERN WILL BE HAIL TO THE SIZE OF
BASEBALLS AND WIND GUSTS TO 75 MPH. TORNADOES WILL ALSO BE
POSSIBLE...PRIMARILY IN THE MODERATE RISK AREA.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM THIS
AFTERNOON UNTIL EARLY SUNDAY MORNING.

DISCUSSION...
A COLD FRONT WILL SLOW DOWN AND STALL THIS AFTERNOON...FROM
WEST-CENTRAL OKLAHOMA...NORTHEASTWARD INTO NORTH-CENTRAL OKLAHOMA. A
DRY LINE WILL INTERSECT THE FRONT IN THE EAST-CENTRAL TEXAS
PANHANDLE AND EXTEND SOUTH ACROSS THE EASTERN TEXAS PANHANDLE.

BY LATE AFTERNOON... SURFACE HEATING COULD WEAKEN THE CAP
SUFFICIENTLY SUCH THAT THUNDERSTORMS MAY FORM ALONG THE DRY LINE AND
COLD FRONT. INSTABILITY AND SHEAR WILL BE MORE THAN SUFFICIENT FOR
THE DEVELOPMENT OF ORGANIZED SEVERE STORMS. SUPERCELLS ARE EXPECTED
ALONG BOTH BOUNDARIES...ALTHOUGH THE STRONGEST STORMS ARE EXPECTED
TO DEVELOP ALONG THE DRY LINE. LARGE HAIL WILL BE THE PRIMARY
THREAT...WITH VERY DAMAGING WIND GUSTS ALSO POSSIBLE. TORNADOES WILL
BE POSSIBLE AS WELL...ESPECIALLY NEAR AND EAST OF THE COLD FRONT AND
DRY LINE INTERSECTION. LOW-LEVEL SHEAR IS EXPECTED TO BECOME MOST
FAVORABLE FOR TORNADO DEVELOPMENT DURING THE EARLY EVENING.

LATE TONIGHT...THUNDERSTORMS ALONG THE COLD FRONT ARE EXPECTED TO
FORM A COMPLEX AND MOVE ACROSS KANSAS AND NORTHERN PORTIONS OF
OKLAHOMA. LARGE HAIL WILL CONTINUE TO BE A THREAT TONIGHT.

PROBABILITY TABLE...
VALID THROUGH 500 AM CDT SUNDAY APR 26.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...80 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THUNDERSTORM OUTLOOK...
A PROLONGED PERIOD OF ACTIVE WEATHER FOR THE SOUTHERN PLAINS...
INCLUDING THE POTENTIAL FOR SEVERE THUNDERSTORMS AND FLOODING
RAIN... WILL BEGIN THIS WEEKEND AND CONTINUE WELL INTO NEXT WEEK.
GULF MOISTURE RETURN INTO THE SOUTHERN PLAINS WILL CONTINUE THROUGH
EARLY NEXT WEEK. A DRY LINE WILL REMAIN IN THE AREA OF WEST TEXAS
THROUGH THE WEEKEND. A COLD FRONT IS FORECAST TO REMAIN IN OR NEAR
THE OKLAHOMA AND NORTH TEXAS AREA FROM SUNDAY THROUGH THE MIDDLE OF
NEXT WEEK. ALL OF THIS WILL TAKE PLACE BENEATH A STRONG AND
PERSISTENT SOUTHWESTERLY FLOW ALOFT... WHICH WILL FEATURE SEVERAL
EMBEDDED DISTURBANCES. MOISTURE... INSTABILITY... AND VERTICAL WIND
PROFILES WILL BE FAVORABLE FOR MULTIPLE ROUNDS OF STRONG TO SEVERE
THUNDERSTORMS FROM SUNDAY THROUGH WEDNESDAY.

OTHER HAZARDOUS WEATHER...
HEAVY RAIN COULD LEAD TO FLOODING BY NEXT WEEK... INCLUDING AN
INCREASING POTENTIAL FOR MAINSTEM RIVER FLOODING BY MIDWEEK.
WIDESPREAD RAINFALL TOTALS OF 2 TO 4 INCHES ARE LIKELY BETWEEN THIS
WEEKEND AND NEXT WEDNESDAY. LOCAL TOTALS GREATER THAN 5 INCHES WILL
BE POSSIBLE.

STRONG SOUTH WINDS ARE EXPECTED TO CONTINUE ON SUNDAY. SUSTAINED
WINDS NEAR 30 MPH WITH GUSTS IN EXCESS OF 40 MPH WILL BE POSSIBLE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
SUNDAY.

TAYLOR/MAXWELL

In the hours before

Local storm report, Apr 26, 12:00 AM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1200 AM CDT SUN APR 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 PM     HAIL             FAIRVIEW                36.27N 98.48W
04/25/2009  E1.75 INCH       MAJOR              OK   LAW ENFORCEMENT

&&

FM
Local storm report, Apr 26, 12:08 AM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1208 AM CDT SUN APR 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1203 AM     HAIL             5 S ALVA                36.73N 98.67W
04/26/2009  E0.75 INCH       WOODS              OK   LAW ENFORCEMENT

&&

FM
Special weather statement, Apr 26, 12:22 AM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1222 AM CDT SUN APR 26 2009

OKZ012-260545-
GARFIELD OK-
1222 AM CDT SUN APR 26 2009

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD COUNTY.

AT 1220 AM...A LARGE SEVERE THUNDERSTORM WAS LOCATED OVER EASTERN
MAJOR COUNTY...MOVING EAST AT 25 MPH.  THIS STORM WILL MOVE INTO
GARFIELD COUNTY BEFORE 1 AM.

PEOPLE IN GARFIELD COUNTY...INCLUDING THE CITY OF ENID...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN
ALERT FOR THREATENING WEATHER CONDITIONS.

CONDITIONS ARE FAVORABLE FOR TORNADOES.
Local storm report, Apr 26, 1:01 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
101 AM CDT SUN APR 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1258 AM     HAIL             3 S CARRIER             36.43N 98.01W
04/26/2009  E1.75 INCH       GARFIELD           OK   AMATEUR RADIO

&&

FM
Local storm report, Apr 26, 1:04 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
104 AM CDT SUN APR 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0104 AM     HAIL             CARRIER                 36.48N 98.01W
04/26/2009  E1.00 INCH       GARFIELD           OK   AMATEUR RADIO

&&

SMITH
Local storm report, Apr 26, 1:26 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
126 AM CDT SUN APR 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 AM     HAIL             3 ESE HILLSDALE         36.55N 97.94W
04/26/2009  E1.00 INCH       GARFIELD           OK   AMATEUR RADIO

&&

SMITH

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 7:04 PM CDTSevere Thunderstorm WarningOUNBlaine, Custer, Dewey56 min
Apr 25, 7:12 PM CDTSevere Thunderstorm WarningOUNCuster, Washita48 min
Apr 25, 7:16 PM CDTSevere Thunderstorm WarningOUNDewey, Ellis, Roger Mills, Woodward59 min
Apr 25, 7:31 PM CDTSevere Thunderstorm WarningOUNBeckham, Greer, Washita59 min
Apr 25, 7:44 PM CDTSevere Thunderstorm WarningOUNGrant, Kay61 min
Apr 25, 7:46 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Garfield, Grant59 min
Apr 25, 7:53 PM CDTSevere Thunderstorm WarningOUNBlaine, Custer, Dewey67 min
Apr 25, 7:57 PM CDTSevere Thunderstorm WarningOUNCuster, Washita63 min
Apr 25, 8:18 PM CDTSevere Thunderstorm WarningOUNBlaine, Dewey, Major, Woodward57 min
Apr 25, 8:26 PM CDTSevere Thunderstorm WarningOUNBeckham, Custer, Washita64 min
Apr 25, 8:46 PM CDTSevere Thunderstorm WarningOUNGarfield, Grant, Kay59 min
Apr 25, 8:53 PM CDTSevere Thunderstorm WarningOUNBlaine, Caddo, Custer, Washita67 min
Apr 25, 8:57 PM CDTTornado WarningOUNKay48 min
Apr 25, 9:07 PM CDTSevere Thunderstorm WarningOUNBlaine, Dewey, Major38 min
Apr 25, 9:13 PM CDTAreal Flood WarningOUNBlaine, Dewey, Garfield, Grant, Kay, Major6 hr
Apr 25, 9:16 PM CDTSevere Thunderstorm WarningOUNBlaine, Custer, Dewey, Major, Woods, Woodward59 min
Apr 25, 9:18 PM CDTSevere Thunderstorm WarningOUNCaddo, Custer, Washita57 min
Apr 25, 9:42 PM CDTTornado WarningOUNGarfield33 min
Apr 25, 9:45 PM CDTSevere Thunderstorm WarningOUNBlaine, Major60 min
Apr 25, 9:46 PM CDTSevere Thunderstorm WarningOUNKay59 min
Apr 25, 9:50 PM CDTSevere Thunderstorm WarningOUNBlaine55 min
Apr 25, 10:13 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Dewey, Major, Woods62 min
Apr 25, 10:13 PM CDTTornado WarningOUNGarfield, Grant32 min
Apr 25, 10:37 PM CDTSevere Thunderstorm WarningOUNBlaine, Garfield, Kingfisher, Major53 min
Apr 25, 10:41 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Garfield, Grant, Major46 min
Apr 25, 10:42 PM CDTTornado WarningOUNGarfield, Grant63 min
Apr 25, 11:09 PM CDTSevere Thunderstorm WarningOUNGarfield, Major66 min
Apr 25, 11:33 PM CDTSevere Thunderstorm WarningOUNBlaine, Kingfisher27 min
Apr 25, 11:36 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Major, Woods54 min
Apr 25, 11:47 PM CDTTornado WarningOUNGrant43 min
Apr 25, 11:58 PM CDTTornado WarningOUNAlfalfa, Major47 min
Apr 26, 12:05 AM CDTSevere Thunderstorm WarningOUNKay55 min
Apr 26, 12:12 AM CDTTornado WarningOUNKay48 min
Apr 26, 12:27 AM CDTSevere Thunderstorm WarningOUNGarfield63 min
Apr 26, 12:40 AM CDTTornado WarningOUNAlfalfa, Garfield, Grant, Major65 min
Apr 26, 12:52 AM CDTSevere Thunderstorm WarningOUNAlfalfa, Grant53 min
Apr 26, 12:57 AM CDTAreal Flood WarningOUNAlfalfa, Garfield, Grant, Major, Woods3 hr
Apr 26, 1:43 AM CDTSevere Thunderstorm WarningOUNGrant32 min
Apr 26, 1:54 AM CDTRiver Flood WarningOUNDewey, Major, Woodward18 hr
Apr 26, 2:42 AM CDTSevere Thunderstorm WarningOUNGarfield, Grant, Kay, Noble63 min
Apr 26, 3:04 AM CDTAreal Flood WarningOUNAlfalfa, Blaine, Dewey, Garfield, Grant, Kay and 4 more4 hr
Apr 26, 3:39 AM CDTSevere Thunderstorm WarningOUNKay66 min
Apr 26, 6:38 AM CDTAreal Flood WarningOUNAlfalfa, Blaine, Garfield, Grant, Kay, Kingfisher and 3 more3 hr
Apr 26, 8:31 AM CDTRiver Flood WarningOUNGrant, Kay, Noble67 hr
Apr 26, 9:05 AM CDTRiver Flood WarningOUNBlaine, Kingfisher, Major29 hr
Apr 26, 9:05 AM CDTRiver Flood WarningOUNKingfisher, Logan47 hr
Apr 26, 9:47 AM CDTAreal Flood WarningOUNAlfalfa, Garfield, Grant, Kay, Major6 hr
Apr 26, 10:02 AM CDTFlood WatchOUNAlfalfa, Beckham, Blaine, Custer, Dewey, Ellis and 11 more30 hr
Apr 26, 11:26 AM CDTSevere Thunderstorm WarningOUNGreer, Harmon, Jackson49 min
Apr 26, 11:28 AM CDTSevere Thunderstorm WarningOUNHarper47 min
Apr 26, 12:03 PM CDTWind AdvisoryOUNAlfalfa, Beckham, Blaine, Caddo, Canadian, Cleveland and 31 more13 hr
Apr 26, 12:15 PM CDTSevere Thunderstorm WarningOUNBeckham, Greer, Kiowa, Washita45 min
Apr 26, 12:36 PM CDTTornado WarningOUNBeckham, Greer, Kiowa, Washita39 min
Apr 26, 12:38 PM CDTSevere Thunderstorm WarningOUNEllis, Roger Mills67 min
Apr 26, 12:59 PM CDTSevere Thunderstorm WarningOUNHarper46 min
Apr 26, 1:12 PM CDTSevere Thunderstorm WarningOUNCuster, Washita63 min
Apr 26, 1:28 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Major, Woods62 min
Apr 26, 1:30 PM CDTSevere Thunderstorm WarningOUNDewey, Ellis, Major, Woodward22 min
Apr 26, 1:55 PM CDTSevere Thunderstorm WarningOUNEllis, Woodward65 min
Apr 26, 2:09 PM CDTSevere Thunderstorm WarningOUNBlaine, Custer, Dewey, Major66 min
Apr 26, 2:29 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Grant48 min
Apr 26, 2:46 PM CDTSevere Thunderstorm WarningOUNEllis, Harper, Woods, Woodward59 min
Apr 26, 3:13 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Major62 min
Apr 26, 3:27 PM CDTSevere Thunderstorm WarningOUNEllis, Roger Mills63 min
Apr 26, 3:38 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Grant67 min
Apr 26, 3:46 PM CDTSevere Thunderstorm WarningOUNEllis, Harper, Woods, Woodward59 min
Apr 26, 3:50 PM CDTFlash Flood WarningOUNEllis, Harper, Woodward4 hr
Apr 26, 4:04 PM CDTTornado WarningOUNEllis, Roger Mills56 min
Apr 26, 4:10 PM CDTSevere Thunderstorm WarningOUNJackson, Tillman65 min
Apr 26, 4:34 PM CDTSevere Thunderstorm WarningOUNHarmon, Jackson56 min
Apr 26, 4:38 PM CDTSevere Thunderstorm WarningOUNEllis, Roger Mills67 min
Apr 26, 4:42 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Harper, Woods, Woodward63 min
Apr 26, 4:56 PM CDTTornado WarningOUNDewey, Ellis, Woodward64 min
Apr 26, 5:13 PM CDTSevere Thunderstorm WarningOUNComanche, Jackson, Kiowa, Tillman62 min
Apr 26, 5:27 PM CDTSevere Thunderstorm WarningOUNAlfalfa63 min
Apr 26, 5:29 PM CDTSevere Thunderstorm WarningOUNGreer, Harmon, Jackson61 min
Apr 26, 5:39 PM CDTSevere Thunderstorm WarningOUNEllis, Roger Mills66 min
Apr 26, 5:42 PM CDTTornado WarningOUNMajor, Woods, Woodward54 min
Apr 26, 5:47 PM CDTTornado WarningOUNDewey, Ellis, Roger Mills, Woodward58 min
Apr 26, 6:06 PM CDTSevere Thunderstorm WarningOUNHarmon, Jackson54 min

Nearby

Tornado Warnings in Oklahoma, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.